# SDR CA120417007

- Difficulty date: April 3, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 19,742 hours
- System (JASC): 6200 · Main Rotor System
- Part: Seal
- Part number: 206040272101
- Condition: Separated
- Location: Main Rotor
- Part time: 12,064 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT WAS PERFORMING DAILY PRE-FLIGHT INSPECTION.  HE FOUND GREASE LEAKAGE FROM THE FORWARD PART OF THE MAIN ROTOR DRIVE SHAFT AT THE TRANSMISSION COUPLING.  THE GREASE LEAKED OUT OF THE SPLIT/SEPARATED SEAL/BOOT.  THE INDICATOR HAS FLASHED OFF ON THE RED ONES.  THE M/R DRIVE SHAFT WAS R & R WITH A SERVICEABLE COMPONENT.  THE AFFECTED SHAFT WAS DISASSEMBLED & INSPECTED IAW MM.  NOTE: THE TOTAL TIME ON THE SHAFT WAS 12064.2.  TIME SINCE LAST 600HRE/ANNUAL INSPECTION & RE GREASE IS 58.3. THE COMPANY IS RETIRING THIS DRIVE SHAFT AND INSTALLING A KAFLEX DRIVE SHAFT. ALTHOUGH STILL IN SERVICEABLE CONDITION THIS DRIVE SHAFT WAS NEAR REPLACEMENT OF DRIVE GEARS DUE TO NORMAL WEAR IT HAS BEEN DETERMINED GENERATOR WAS NOT THE PROBLEM.  LUCKILY THE FAILURE HAPPENED VERY SHORTLY BEFORE LANDING.
